Hail, Dekalb
- When
- June 10, 11:32 AM CST
- Where
- Dekalb County, Liberty
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.000, -85.970
A large severe weather event affected much of the eastern half of Middle Tennesee during the afternoon hours on June 10. Scattered thunderstorms developed by midday along the Interstate 65 corridor, including a few supercells that moved across the Upper Cumberland region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A large severe weather event affected much of the eastern half of Middle Tennesee during the afternoon hours on June 10. Scattered thunderstorms developed by midday along the Interstate 65 corridor, including a few supercells that moved across the Upper Cumberland region. These thunderstorms consolidated into a squall line as they reached the Cumberland Plateau. Numerous reports of wind damage and large hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 10, 7:48 AM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 848 AM CDT TUE JUN 10 2014 .UPDATE...UPPER LOW POSITIONED OVER NW AR THIS MORNING AND IS MOVING SLOWLY TOWARD THE NNE. DEEP MOISTURE FETCH IS EVIDENT TOWARD THE SOUTHEAST OF THE LOW AND EXTENDS FROM SW LOUISIANA NE TOWARD SW MIDDLE TN. GIVEN THE TRACK OF THE LOW AND THE CURRENT TRAJECTORY OF THE CONVECTION TO OUR SW...SHOWERS AND TSTMS ARE EXPECTED TO OVERSPREAD THE MID STATE TODAY. WITH THE ACTIVITY SPREADING NORTHWARD...SO FAR THERE ARE NO WATCH BOXES TO OUR SOUTH. BUT...GFS ELUDES TOWARD DESTABILIZATION...ESPECIALLY ACROSS NORTHERN AREAS WHERE THE RAINFALL WONT ARRIVE UNTIL A LITTLE LATER THIS MORNING. 850 MB SPEEDS WILL RUN AROUND 25 TO 30 KTS BUT LAPSE RATES REMAIN RATHER LOW. THEREFORE...MAIN THREAT FOR TODAY WILL BE THE DAMAGING WIND THREAT. FLOOD POTENTIAL IS STILL IN LINE ACROSS ROUGHLY OUR SOUTHWESTERN THIRD. 3 HOUR GUIDANCE IS ROUGHLY AROUND 2 INCHES ACROSS THE WATCH AREA. AREAL AVERAGES SHOULD REMAIN BELOW THAT. HOWEVER...ISOLATED TO SCATTERED AREAS COULD SEE CONVECTIVE AMOUNTS THAT REACH OR SURPASS THAT LEVEL. THEREFORE...FLOODING IS STILL A MAJOR CONCERN TODAY. AS FOR HIGH TEMPS...GFS AND NAM SOLUTIONS INDICATE LOW TO MID 70S TEMPS AT 18Z. SINCE HIGH TEMPS ARE JUST A FEW DEGREES ABOVE THAT LEVELS...THE ONLY CHANGE WILL BE TO LOWER TEMPS BY A DEGREE OR TWO ACROSS PORTIONS OF SOUTHERN MIDDLE TN. HRRR SHOWS RAINFALL PREVAILING THROUGH MUCH OF THE DAY ACROSS THE SOUTH SO TEMPS WILL STRUGGLE. UPDATE OUT SHORTLY...ONLY CHANGE WILL BE TO THE TEMPS ACROSS THE SOUTH. && .PREV DISCUSSION... /ISSUED 610 AM CDT TUE JUN 10 2014/ UPDATE... 12Z TAF DISCUSSION. AVIATION... MCS THAT IMPACTED THE AREA YESTERDAY EVENING HAS EXITED THE MID STATE...BUT NEXT MCS MOVING NE ACROSS MISSISSIPPI WILL AFFECT AREA AIRPORTS DURING THE DAY TODAY. CURRENT TIMING OF PRECIPITATION BRINGS SHRA/TSRA AND MVFR/IFR CONDITIONS TO CKV/BNA AROUND 15-16Z...WITH HRRR INDICATING PRECIP CONTINUING THROUGH THE AFTERNOON. ACTIVITY WILL ARRIVE LATER TOWARDS 22Z AT CSV WITH ASSOCIATED MVFR/IFR CONDITIONS. GUSTY AND VARIABLE WINDS WILL BE A CONCERN WITH ANY STRONGER CONVECTION. ADDITIONAL SHRA/TSRA POSSIBLE TUESDAY EVENING/NIGHT. SOUTH WINDS 5-10 KT WITH OCCASIONAL GUSTS UP TO 20 KTS EXPECTED THROUGH THE TAF PERIOD. SHAMBURGER PREV DISCUSSION... /ISSUED 254 AM CDT TUE JUN 10 2014/ DISCUSSION... .FLASH FLOOD POTENTAL REMAINS FOR PARTS OF WEST AND SOUTHWEST MIDDLE TENNESSEE... .POTENTIAL FOR SEVERE STORMS TODAY IN THE MID STATE... STRONG MOISTURE TRANSPORT FROM LOUISIANA INTO MIDDLE TENNESSEE THIS MORNING AND DURING THE DAY AS PRECIPITABLE WATER REMAINS NEAR 2 INCHES IN A VERY DEEP WARM CLOUD DEPTH. FORECAST SOUNDINGS ARE JUICED TO THE HILT...SO WILL CONTINUE THE THREAT FOR FLASH FLOODING IN THE WATCH AREA AS PRECIP EFFICIENCY WILL BE MAXED OUT. AS THE VERTICALLY STACKED UPPER LOW CENTERED OVER EASTERN OKLAHOMA THIS MORNING BEGINS TO LIFT NORTHEAST AND RELATIVELY COOL 500 MBAR TEMPS ALONG WITH SURFACE DEWPOINTS IN THE UPPER 60S THE STAGE WILL BE SET FOR A FEW SEVERE STORMS DESPITE LIMITED HEATING TODAY DUE TO CLOUDS AND RAIN. I EXPECT TO SEE SHOWERS AND A FEW STORMS RETURN TO SOUTHWESTERN MIDDLE TENNESSEE BEFORE 12Z THIS MORNING AND CONTINUE TO WORK UP THROUGH MIDDLE TENNESSEE AS STORMS BECOME MORE NUMEROUS IN WESTERN AREAS DURING THE MORNING AND TRANSLATE EASTWARD. LOOKS TO ME LIKE LATE MORNING AND THROUGH THE AFTERNOON WILL THE BEST TIME FRAME FOR SEVERE STORMS AND HEAVY RAINS HERE IN MIDDLE TENNESSEE BUT SEVERE STORMS AND HEAVY RAINS ARE ALSO POSSIBLE EAST OF INTERSTATE 65 THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT ALONG WITH THE HEAVY RAIN. HIGH TEMPS TODAY WILL BE RETARDED BY CLOUDS AND RAIN. ON WEDNESDAY UPPER LOW OPENS UP AND CONTINUES TO LIFT NORTHEASTWARD ND INTO GREAT LAKES REGION WITH UPPER TROUGH EXTENDING BACK DOWN THROUGH THE OHIO AND TENNESSEE VALLEYS SO LOOK FOR MORE SHOWERS AND STORMS. LOOKS LIKE THERE WILL BE A CHANCE FOR SHOWERS AND STORMS RIGHT ON THROUGH THE WEEKEND AND INTO NEXT WEEK AS WESTERLIES DOMINATE THE PATTERN WITH A CONTINUOUS SUPPLY OF SHORT WAVES. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TNZ023>025- 056>058-060-061-093>095. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT TUE JUN 10 2014 TNZ005>011-026>034-059-062>066-075-077>080-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM- DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- WILLIAMSON-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- 525 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE TUESDAY AND TUESDAY NIGHT. NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MIDDLE TENNESSEE TODAY INTO TONIGHT. SOME STORMS MAY BE STRONG OR SEVERE...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ALTHOUGH A FEW ISOLATED STRONG STORMS ARE POSSIBLE...NO WIDESPREAD STRONG OR SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT WIND DAMAGE...HAIL...OR HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ023>025-056>058-060-061-093>095-111030- HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-MAURY-MARSHALL- WAYNE-LAWRENCE-GILES- 525 AM CDT TUE JUN 10 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST MIDDLE TENNESSEE THROUGH TUESDAY EVENING. NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST MIDDLE TENNESSEE TODAY INTO TONIGHT...WITH HEAVY RAINFALL POSSIBLE AT TIMES. MUCH OF THIS AREA HAS SEEN 6 TO 12 INCHES OF RAIN SO FAR IN JUNE...AND AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE TODAY INTO TONIGHT. THIS RAINFALL FALLING ON ALREADY SATURATED GROUND MAY RESULT IN MORE FLASH FLOODING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE TUESDAY AND TUESDAY NIGHT. SOME STORMS MAY BE STRONG OR SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ALTHOUGH A FEW ISOLATED STRONG STORMS ARE POSSIBLE...NO WIDESPREAD STRONG OR SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT WIND DAMAGE...HAIL...OR HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 55
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT TUE JUN 10 2014
TNZ024-056-101530-
HUMPHREYS-PERRY-
1000 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR HUMPHREYS AND PERRY COUNTIES...
AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW JOHNSONVILLE TO
10 MILES NORTH OF LINDEN TO LINDEN...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NEW JOHNSONVILLE...LOBELVILLE...
HURRICANE MILLS...WAVERLY AND MCEWEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3598 8803 3624 8788 3624 8775 3620 8766
3620 8759 3617 8757 3602 8755 3598 8753
3595 8756 3595 8760 3590 8771 3578 8772
3546 8796 3571 8793 3578 8799 3593 8793
3594 8801
27SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1110 AM CDT TUE JUN 10 2014
TNZ057-058-060-101700-
HICKMAN-LEWIS-MAURY-
1110 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND MAURY
COUNTIES...
AT 1106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HOHENWALD...MOVING NORTHEAST AT
40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HOHENWALD...KIMMINS...
GORDONSBURG...HAMPSHIRE...WILLIAMSPORT...PRIMM SPRINGS AND SANTA FE.
TORRENTIAL RAINFALL AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3556 8766 3561 8766 3589 8740 3576 8701
3546 8742 3546 8745 3544 8745 3541 8749
3541 8751 3540 8752 3540 8753
ALSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1122 AM CDT TUE JUN 10 2014
TNZ062-063-075-101700-
BEDFORD-CANNON-RUTHERFORD-
1122 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON AND RUTHERFORD
COUNTIES...
AT 1120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SHELBYVILLE...DEASON...BELL
BUCKLE...FOSTERVILLE AND CHRISTIANA.
WINDS TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL
RAINFALL THAT COULD LEAD TO PONDING ON ROADWAYS.
LAT...LON 3554 8657 3587 8638 3580 8612 3570 8620
3569 8625 3566 8624 3546 8641
ALThe Nashville radar (KOHX), 60 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
17 thunderstorm wind, 4 hail. Local standard time, as filed.
Multiple trees were blown down in Liberty.
Quarter size hail was reported via tSpotter on Interstate 40 near the Smith and Putnam County line.
Trees and tree limbs were blown down in Hilham. Report via tSpotter.
Power lines were blown down with power outages across southeast Smith County.
Numerous trees were blown down around Gruetli-Laager including on 40th Avenue, 60th Avenue, Highway 108, and Highway 399.
Multiple trees and power lines were blown down on Midway Road south of Moss.
A tree was blown down along Fanchers Mill Road.
Several trees and power lines were blown down in and around Spencer.
Multiple trees were blown down around 7 miles northeast of Sparta.
Multiple trees were blown down at J.E. Bartlett Road and Highway 70 southeast of Cookeville.
A tree was blown down on West Loop Road in the Eastland community.
A tree was blown down at 8800 Crossville Highway and blocked the roadway.
Structural damage was reported to an office building at Royal Oak Enterprises on Highway 70.
Multiple trees and power lines were blown down in Pleasant Hill.
A tree was blown down across I-40.
Multiple trees and power lines were blown down all across Fentress County.
A roof was blown off a barn and a home suffered roof damage due to a fallen tree.
Multiple trees were blown down around 3 miles southwest of Allardt.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2014Every state in 2014This day in weather historyWarnings in Tennessee, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518464, 518466, 518467, 518468, 518469, 518470, 518471, 518472, 518473, 518474, 518475, 518476, 518479, 518480, 518483, 518484, 518485, 518486, 518487, 518488, 518489.